Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 16, 2022, 11:45 AM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2022, 11:45 AM PDT (18:45 UTC)
- Expired
- Aug 16, 2022, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 74 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 12:30 PM PDT | FLOOD | 5 N Forest Falls, CA | CALTRANS 8 SHARED VIDEO OF MUD AND WATER CROSSING HIGHWAY 38 FROM TODAY AT SAME LOCATION AS THE DEBRIS FLOW FROM JULY 31. THE HIGHWAY REMAINS CLOSED FOR EMERGENCY REPAIRS AND DRAINAGE DEBRIS REMOVAL. ALSO SHARED FLOODING AND MUD FLOWS FROM HEAVY RAINS ON AUGUS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WGUS56 KSGX 161845
FFWSGX
CAC071-162145-
/O.NEW.KSGX.FF.W.0028.220816T1845Z-220816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1145 AM PDT Tue Aug 16 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 245 PM PDT.
* At 1145 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Redlands, Yucaipa, Forest Falls, Mount San Gorgonio, Highland, Big
Bear Lake, Angelus Oaks, Hwy 38 Between Yucaipa And Onyx Summit,
Mountain Home Village and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall may cause
extensive and severe flash flooding of creeks, streams, and ditches
in the El Dorado Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3424 11686 3411 11678 3403 11700 3404 11713
3418 11701
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams2 follow-up statements
734
WGUS76 KSGX 162046
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
146 PM PDT Tue Aug 16 2022
CAC071-162145-
/O.CON.KSGX.FF.W.0028.000000T0000Z-220816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
146 PM PDT Tue Aug 16 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 146 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.5 inches are
possible in the warned area.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Redlands, Yucaipa, Forest Falls, Mount San Gorgonio, Highland, Big
Bear Lake, Angelus Oaks, Hwy 38 Between Yucaipa And Onyx Summit,
Mountain Home Village and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall may cause
extensive and severe flash flooding of creeks, streams, and ditches
in the El Dorado Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3424 11686 3411 11678 3403 11700 3404 11713
3418 11701
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams344
WGUS76 KSGX 162136
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
236 PM PDT Tue Aug 16 2022
CAC071-162146-
/O.EXP.KSGX.FF.W.0028.000000T0000Z-220816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
236 PM PDT Tue Aug 16 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3424 11686 3411 11678 3403 11700 3404 11713
3418 11701
$$
AdamsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:41 AM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 16, 9:41 AM PDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
941 AM PDT Tue Aug 16 2022
.SYNOPSIS...
There will be fluctuations during the next week in monsoonal
moisture and chances for afternoon and early evening thunderstorms
in the mountains and deserts. Today is expected to be similar to
Monday, then a little drier with fewer thunderstorms for Wednesday
and Thursday. Then increasing moisture for Friday and Saturday
with greater chances for thunderstorms and inland high
temperatures not as hot. Then a drying trend for Sunday and Monday
with warmer high temperatures for inland areas early next week as
the drying occurs.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.Morning Update...
Low clouds near the coast are slowly retreating at this hour via
latest GOES imagery. Also at this hour...soup! Low level wind
flow from the southeast is bringing very humid conditions to
portions of the southern Coachella Valley into Imperial County,
where we are seeing dew points into the mid 70s! We will see
another warm and humid day across Southern California today with
highs at or above 100 degrees across portions of the deserts and
Inland Empire. The forecast continues to call for a subtle cooling
trend as we head into the end of the week, though the humidity
will remain for all.
In terms of thunderstorms, the typical areas around the mountains
have the best chance for storm development today. A slight drying
trend over the next couple of days will make for only isolated
storm chances through Thursday. The forecast continues to call for
a larger influx of moisture by Friday and Saturday, which will
generate more scattered shower and storm activity across the
region. Areas west of the mountains will even have a chance to
see an isolated thunderstorm or two, especially on Saturday.
.Previous Forecast (252 AM Today)...
.SHORT TERM (Today through Thursday)...
Not much change from Monday with isolated to scattered
thunderstorms developing in the mountains during the afternoon and
moving toward the deserts as the sea breeze moves inland. Then a
little drier for Wednesday and Thursday with afternoon showers
and thunderstorms, mainly over the mountains, more isolated.
The Heat Advisory continues for the Inland Empire through
Wednesday. Today will probably be the hottest day with Wednesday a
degree or so cooler, then a few degrees cooler for Thursday.
Areas of night and morning coastal low clouds and fog will extend
locally inland into the far western valleys in San Diego County at
times and across portions of the Orange County coastal plain.
&&
.LONG TERM (Friday through Monday)...
An influx of moisture is expected for Friday and Saturday with
more clouds and high temperatures for inland areas not quite as
hot. There will be increasing chances for mainly afternoon and
early evening showers and thunderstorms, mainly in the mountains
and deserts. NBM chances for measurable rainfall are a few percent
less than for forecasts from 24 hours ago.
This will be followed by a drying trend for Sunday and Monday as
high pressure over the eastern Pacific expands across southern
California with warmer high temperatures for inland areas as the
drying occurs.
&&
.AVIATION...
161630Z...Coast/Valleys...FEW low clouds at the beaches through this
afternoon but no CIG/VIS impacts at coastal TAF sites through 03Z
Wed. Chances for SCT-BKN low clouds at coastal TAF sites return
after 06Z Wed with bases 700-900 ft MSL. Otherwise, SCT100 with
unrestricted vis through tonight.
Mountains/Deserts...ISOLD-SCT SHRA/TSRA developing over the
mountains and high deserts after 19Z today with CB bases 10,000 feet
MSL and tops 35,000 feet. Gusty and erratic winds and brief heavy
rain vcnty TSRA. SHRA/TSRA dissipating by 17/03Z.
&&
.MARINE...
No hazardous marine weather through Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Wednesday for San Bernardino and
Riverside County Valleys-The Inland Empire.
PZ...None.
&&
UPDATE/PUBLIC...APR/17
AVIATION/MARINE...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:47 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Aug 16, 12:55 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 16, 1:12 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Aug 16, 1:42 PM PDT | Special Weather Statement | SGX | 48 min | |
| Aug 16, 1:55 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 16, 2:04 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Aug 16, 3:40 PM PDT | Areal Flood Advisory | SGX | Riverside | 110 min |
| Aug 16, 3:55 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.